There is nothing I love more than being asked to talk more about a subject that I try not to talk about too much with people that I think may not care. I have read everything about MS and treatments and different issues that can come with the disease that I could get my hands on and I don't always get to share any of that knowledge too often. So it is with much pleasure that I am going to give more detail about my Tysabri experience. (I just want to thank all the little people... sorry, had an Emmy moment there.)
I started Tysabri In February of 2007 and started out getting it every 4 weeks. I went through the whole TOUCH program, which is a blog in itself, in fact I went through it twice because I was hoping to get it (Tysabri) done closer to home but my neuro moved to FL so I just stuck with the infusion center that is 2 hours away (and in my hometown, so I don't mind going there). They have it set up where you can get T. done a week early or a week late if your schedule won't work out for you to get it when originally scheduled. I noticed that towards the end of the 3rd week I would start getting symptoms kicking up, sometimes really bad. I would start having the pain and hot/cold sensations in my legs, my vision would get dimmer, I would get so tired I could barely move--all the things that made me a prime candidate for T. I told the infusion center and they told me that women seemed to burn through the T. faster and that is why you have the option to do it a week earlier. I'm not going to lie, they do try to push me back to 4 weeks sometimes but I stand firm and keep telling them that by 3 weeks I need to get it done again--I am scared that I will get some symptoms that won't go away if I wait too long. I told my neuro that I get it done every 3 weeks and she was ok with it. She just said some people need to do it that way. Getting infused every 3 weeks does not increase the risk of PML, the only thing that did increase it was using T. with other DMDs. The only down side that I have had is that I get sick a lot easier right after an infusion, but that only seems to be within the first few days, then I am back to my normal never-get-sick self. The IV site is never a big bruise like it can be with the other shots. The only time I get a bruise is from them blowing a vein. I hope this covers the basics, if not let me know.
When To Get A Disabled Parking Placard
2 weeks ago